Alert archive / Pennsylvania / Winter Weather Advisories in 2026

Winter Weather Advisory 2, NWS Philadelphia/Mount Holly

January 16, 20264 counties in New Jersey; 8 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this winter weather advisory at Jan 16, 2026, 1:46 PM EST for 4 counties in New Jersey; 8 counties in Pennsylvania. It took effect at Jan 17, 2026, 1:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2026, 1:46 PM EST (18:46 UTC)
In effect from
Jan 17, 2026, 1:00 AM EST
Expired
Jan 17, 2026, 2:21 PM EST
In force
13 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Morris County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 106 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2026-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2026-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

639 
WWUS41 KPHI 161846
WSWPHI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mount Holly NJ
146 PM EST Fri Jan 16 2026

NJZ001-007-008-PAZ054-055-062-170800-
/O.NEW.KPHI.WW.Y.0002.260117T0600Z-260117T2100Z/
Sussex-Warren-Morris-Carbon-Monroe-Northampton-
Including the cities of Morristown, Jim Thorpe, Washington,
Stroudsburg, Bethlehem, Easton, and Newton
146 PM EST Fri Jan 16 2026

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST 
SATURDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 4 
  inches.

* WHERE...Portions of northern New Jersey and east central and 
  northeast Pennsylvania.

* WHEN...From 1 AM to 4 PM EST Saturday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Cooper
4 follow-up statements
685 
WWUS41 KPHI 170126
WSWPHI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mount Holly NJ
826 PM EST Fri Jan 16 2026

PAZ060-061-171100-
/O.EXA.KPHI.WW.Y.0002.260117T0600Z-260117T2100Z/
Berks-Lehigh-
Including the cities of Allentown and Reading
826 PM EST Fri Jan 16 2026

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST 
SATURDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 3 
  inches.

* WHERE...Berks and Lehigh Counties.

* WHEN...From 1 AM to 4 PM EST Saturday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

NJZ001-007-008-PAZ054-055-062-171100-
/O.CON.KPHI.WW.Y.0002.260117T0600Z-260117T2100Z/
Sussex-Warren-Morris-Carbon-Monroe-Northampton-
Including the cities of Jim Thorpe, Stroudsburg, Easton,
Bethlehem, Newton, Washington, and Morristown
826 PM EST Fri Jan 16 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST 
SATURDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 4 
  inches.

* WHERE...Portions of northern New Jersey and northeast Pennsylvania.

* WHEN...From 1 AM to 4 PM EST Saturday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MPS
126 
WWUS41 KPHI 170712
WSWPHI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mount Holly NJ
212 AM EST Sat Jan 17 2026

NJZ001-007-008-PAZ054-055-062-172015-
/O.CON.KPHI.WW.Y.0002.000000T0000Z-260117T2100Z/
Sussex-Warren-Morris-Carbon-Monroe-Northampton-
Including the cities of Newton, Jim Thorpe, Bethlehem,
Washington, Morristown, Easton, and Stroudsburg
212 AM EST Sat Jan 17 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS 
AFTERNOON...

* WHAT...Snow. Total snow accumulations between 2 and 4 inches. 
  Localized totals up to 5 inches possible, most likely in the 
  southern Poconos.

* WHERE...Portions of northern New Jersey and east central and 
  northeast Pennsylvania.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

PAZ060-061-172015-
/O.CON.KPHI.WW.Y.0002.000000T0000Z-260117T2100Z/
Berks-Lehigh-
Including the cities of Allentown and Reading
212 AM EST Sat Jan 17 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS 
AFTERNOON...

* WHAT...Snow. Total snow accumulations between 2 and 3 inches.

* WHERE...Berks and Lehigh Counties.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

AKL
456 
WWUS41 KPHI 171425
WSWPHI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mount Holly NJ
925 AM EST Sat Jan 17 2026

NJZ009-PAZ101-103-105-172100-
/O.EXA.KPHI.WW.Y.0002.000000T0000Z-260117T2100Z/
Hunterdon-Western Chester-Western Montgomery-Upper Bucks-
Including the cities of Oxford, Collegeville, Flemington, Honey
Brook, Pottstown, Perkasie, and Chalfont
925 AM EST Sat Jan 17 2026

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Snow. Additional snow accumulations up to two inches.

* WHERE...In New Jersey, Hunterdon County. In Pennsylvania, Upper 
  Bucks, Western Chester, and Western Montgomery Counties.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

NJZ001-007-008-PAZ054-055-062-172100-
/O.CON.KPHI.WW.Y.0002.000000T0000Z-260117T2100Z/
Sussex-Warren-Morris-Carbon-Monroe-Northampton-
Including the cities of Newton, Easton, Bethlehem, Stroudsburg,
Jim Thorpe, Morristown, and Washington
925 AM EST Sat Jan 17 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS 
AFTERNOON...

* WHAT...Snow. Additional snow accumulations up to two inches.

* WHERE...Portions of northern New Jersey and east central and 
  northeast Pennsylvania.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

PAZ060-061-172100-
/O.CON.KPHI.WW.Y.0002.000000T0000Z-260117T2100Z/
Berks-Lehigh-
Including the cities of Allentown and Reading
925 AM EST Sat Jan 17 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS 
AFTERNOON...

* WHAT...Snow. Additional snow accumulations up to two inches.

* WHERE...Berks and Lehigh Counties.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Fitzsimmons
157 
WWUS41 KPHI 171921
WSWPHI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mount Holly NJ
221 PM EST Sat Jan 17 2026

NJZ001-007>009-PAZ054-055-060>062-101-103-105-172030-
/O.CAN.KPHI.WW.Y.0002.000000T0000Z-260117T2100Z/
Sussex-Warren-Morris-Hunterdon-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Western Montgomery-Upper Bucks-
Including the cities of Stroudsburg, Morristown, Reading, Easton,
Washington, Jim Thorpe, Allentown, Perkasie, Pottstown, Honey
Brook, Collegeville, Bethlehem, Newton, Oxford, Chalfont, and
Flemington
221 PM EST Sat Jan 17 2026

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has ended across the area. 

$$

Fitzsimmons

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Jan 16, 1:13 PM EST, 33 minutes earlier. Its key messages:

  • 1. Blustery and cold through today. Wind chills in the single digits in many areas and below zero in the southern Poconos this morning. Wind chills will then remain in the 10s and 20s through much of the day. 2. Light snow likely early Saturday before transitioning to rain for most locations. Light accumulation expected near and northwest of I-95, with highest totals near and north of I-78. 3. A system developing offshore may bring snow to coastal areas on Sunday. Threat for a significant snowfall remains low at this time. 4. Prolonged period of below normal temperatures expected from Sunday into the middle of next week.
Area forecast discussion, Jan 16, 1:13 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
113 PM EST Fri Jan 16 2026

.WHAT HAS CHANGED...
Confidence is increasing that there will be accumulating snow
Saturday morning northwest of the I-95 corridor. Confidence
remains low in the threat for significant snow on Sunday.

High confidence remains in a prolonged stretch of below normal
temperatures from Sunday through Wednesday, with an increasing
likelihood of needing cold weather headlines Monday Night and
possibly Tuesday Night as wind chills could fall below zero and
below -10 in the southern Poconos.

&&

.KEY MESSAGES...
1. Blustery and cold through today. Wind chills in the single
digits in many areas and below zero in the southern Poconos this
morning. Wind chills will then remain in the 10s and 20s
through much of the day.

2. Light snow likely early Saturday before transitioning to
rain for most locations. Light accumulation expected near and
northwest of I-95, with highest totals near and north of I-78.

3. A system developing offshore may bring snow to coastal areas
on Sunday. Threat for a significant snowfall remains low at
this time.

4. Prolonged period of below normal temperatures expected from
Sunday into the middle of next week.

&&

.DISCUSSION...
KEY MESSAGE 1...Blustery and cold through today. Wind chills in
the single digits in many areas and below zero in the southern
Poconos this morning. Wind chills will then remain in the 10s
and 20s through much of the day.

The peak of the cold air advection has subsided, but cold and
blustery conditions will remain, especially through this
morning. Temperatures ranging from around 20-25 degrees with
winds around 10-20 mph will keep wind chills into the single
digits and teens for much of the area, and slightly below zero
in the southern Poconos until temperatures begin to rebound
later this morning. The gusty westerly winds will begin to
subside into the afternoon hours while shifting southwesterly,
which will help boost temperatures well into the 30s into the
afternoon under party cloudy skies. The persistent breeze will
still keep wind chills in the 20s for much of the day though.
Not as cold tonight with lows in the mid to upper 20s and light
south to southwest winds.

KEY MESSAGE 2...Light snow likely early Saturday before
transitioning to rain for most locations. Light accumulation
expected near and northwest of I-95, with highest totals near
and north of I-78.

A longwave trough sets up over the Eastern US, with a series of
shortwaves moving over the area. The first of this system looks
to arrive in the pre-dawn hours Saturday morning. This
coincides with an increase in synoptic lift with an area of 500
mb positive vorticity advection and low-level weak warm-air
advection setting up. The main change with this latest forecast
update is that the system continues to look slightly more
dynamic. As a result, QPF totals have increased a bit with areas
near and northwest of I-95 forecast to receive between 0.1 and
0.2 inches of liquid over the course of Saturday. Southeast of
I-95, totals remain less than 0.1 inches. Precipitation still
looks to start primarily as snow, but changeover to rain
gradually occuring from SE to NW.

Little to no accumulation of snow is expected for areas
southeast of I-95 corridor before the changeover to rain occurs.
For areas near and immediately northwest of the I-95 corridor,
snowfall amounts will be anywhere from a dusting up to an inch.
North of I-78, in the Lehigh Valley, northwest New Jersey and
southern Poconos, snow will hang on the longest. With the
increase in QPF, the downstream effect is that in this area,
snowfall totals are now in the 1-2" range, with up to 3"
possible at the higher elevations in the southern Poconos, where
minimal mixing of rain and snow may occur.

KEY MESSAGE 3...A system developing offshore may bring snow to
coastal areas on Sunday. Threat for a significant snowfall
remains low at this time.

Focus later in the weekend remains on a coastal low expected to
develop off the coast of the Outer Banks and lift off to the
northeast on Sunday. The bottom line remains that the threat for
a significant snow event remains low at this time. The synoptic
pattern and associated surface pattern just do not quite match
up well for a big snow event. Low pressure slides by well
offshore, with some light snow expected from the I-95 corridor
on south and east during the day on Sunday. Deterministic model
guidance continues with a consensus towards a more offshore
solution. It should be noted that some ensemble guidance,
notably the AI GFS/GEFS, brings the track of the low closer so
this solution still cannot be completely ruled out but the
likelihood of this occurring remains low overall. NBM
Probabilities of Advisory level snow (2-3" or more) with this
forecast cycle remain around 20-25% at the immediate coast,
10-20% from the NJ Turnpike on south and east, and 5-10% for the
rest of the area. Current forecast has 0.5-1.5" for the coast
and southern Delaware with a coating to an inch up to the I-95
corridor. Cannot rule out a few flakes north and west of I-95 on
Sunday, but nothing more than trace accumulation. Precipitation
will move out on Sunday night.

KEY MESSAGE 4...Prolonged period of below normal temperatures
expected from Sunday into the middle of next week.

A deep trough sets up over the eastern US, ushering in an
arctic airmass. High pressure at the surface will be in control
keeping things dry. Several days of below normal temperatures
begin on Sunday, continuing through Wednesday. The height of the
cold airmass will be over our area Monday Night through Tuesday
Night, with both nights featuring wind chills in the single
digits and below zero. As it stands now, it is becoming
increasingly likely that Monday Night will be the coldest night,
with Tuesday Night just a touch warmer. Cold Weather Headlines
may be needed on one or both nights. Highs on Tuesday continue
to trend colder, with current highs projected to be in the upper
teens and low 20s. By Thursday, the trough may begin to lift,
allowing temperatures to moderate closer to normal.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas...

Rest of today...VFR. West wind of 10-15 kt with occasional gusts to
around 20 kt, gradually diminishing by 21-23Z or so and shifting
more southwesterly. High confidence.

Tonight...Mainly VFR. Light snow may develop (20-40% chance) near
and northwest of I-95 between 06-12Z, with both MVFR ceilings and
visibilities possible. South-southwest wind of 5-10 kt.
Southwesterly LLWS possible, with winds near 2kft increasing to near
40 kts. Moderate confidence.

Saturday...MVFR ceilings and visibilities expected in periods
of
-sn or -rasn for all but KMIV and KACY, most likely between
 12-17Z. After precipitation departs, ceilings should gradually
 lift back towards VFR. South-southwest wind 5-10 kt. Moderate
 confidence.

Outlook...

Sunday...VFR should generally prevail, though sub- VFR
conditions possible (30-50%) with periods of rain and snow
moving through during the daytime periods.

Sunday Night...VFR. No significant weather.

Monday through Tuesday...VFR. Wind gusts out of the west around
15-25 kt.

&&

.MARINE...
A Small Craft Advisory remains in effect until 3 PM for
northern NJ coastal waters, where winds remain 10-15 kt with
gusts to 25 kt, and seas around 5 feet. Winds and seas are
still expected to diminish for a period this afternoon.

Advisory conditions will likely develop again overnight as
southwesterly winds increase to 20-25 kts and seas build to 4-5
feet.

Outlook...

Saturday...SCA conditions expected with seas 4 to 6 feet.

Sunday...Mainly sub-SCA conditions expected.

Monday and Tuesday...SCA conditions possible (40-60% chance)
with seas of around 5 feet and wind gusts of 20-30 knots.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 3 PM EST this afternoon for ANZ450-
     451.

&&

DISCUSSION...AKL/Staarmann
AVIATION...AKL/Cooper/Staarmann
MARINE...AKL/Cooper/Staarmann
Hazardous weather outlook, Jan 16, 5:02 AM EST, 8 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
502 AM EST Fri Jan 16 2026

MDZ012-015-019-020-171015-
Kent MD-Queen Annes-Talbot-Caroline-
502 AM EST Fri Jan 16 2026

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a 20-40% chance of accumulating snowfall Saturday and again
on Sunday. Snowfall amounts up to 1" are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 9:47 AM ESTSmall Craft AdvisoryPHI5 hr
Jan 16, 2:53 PM ESTSmall Craft AdvisoryPHI28 hr

Nearby

Winter Weather Advisories in Pennsylvania, 2026Winter Weather Advisories in New Jersey, 2026Every winter weather advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.